Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Austin/San Antonio, TX

July 5, 2014Bastrop County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 5, 2014, 5:47 PM CDT for Bastrop County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2014, 5:47 PM CDT (22:47 UTC)
Expired
Jul 5, 2014, 6:30 PM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX

County Bastrop County, TX

The radar

The Ft Hood radar (KGRK), 68 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1909 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1909 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS84 KEWX 052247
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SAT JUL 5 2014

TXZ193-052330-
BASTROP-
547 PM CDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP COUNTY UNTIL 630
PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BASTROP...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH 
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES OF ONE 
TO TWO INCHES PER HOUR ARE POSSIBLE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BASTROP...
  ELGIN...
  CAMP SWIFT...
  WYLDWOOD...
  CEDAR CREEK...
  RED ROCK...
  ROCKNE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2989 9742 3003 9757 3029 9744 3039 9737
      3034 9726 2992 9719
TIME...MOT...LOC 2244Z 118DEG 8KT 3010 9730

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:28 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 5, 3:28 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT SAT JUL 5 2014

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ISOLATED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DRIFT WEST ACROSS CENTRAL AND
EASTERN AREAS OF THE CWA THROUGH THE REMAINDER OF THE AFTERNOON
AND INTO THE EVENING. LIKE PREVIOUS DAYS...A FEW SLOWER MOVING
STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND STRONG WIND GUSTS.
ACTIVITY SHOULD DISSIPATE AROUND OR SHORTLY AFTER SUNSET. HIGH
RESOLUTION MODELS...ALONG WITH GFS AND ECMWF...INDICATE QPF
SLIGHTLY MORE TO THE EAST ON SUNDAY...WITH SLIGHTLY LOWER PWATS
INDICATED BY GFS WORKING INTO CENTRAL ZONES. OFFICIALLY ISOLATED
POPS ARE FORECAST SUNDAY AFTERNOON EAST OF I-35 AND
I-37...ALTHOUGH AN ISOLATED SHOWER OR STORM CAN'T BE RULED OUT
ALONG AND JUST WEST OF THIS CORRIDOR.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...MONDAY THROUGH WEDNESDAY
THE GFS AND ECMWF IN GENERAL AGREEMENT OF KEEPING THE CWA
SITUATED BETWEEN AN UPPER LEVEL RIDGE STRETCHING FROM THE FOUR
CORNERS INTO WEST-CENTRAL TEXAS...AND A WEAK INVERTED TROUGH
EXTENDING FROM THE LOWER RIO GRANDE NORTHEAST INTO SOUTHEAST
TEXAS. INITIALLY IT LOOKS LIKE THE RIDGE WILL MAINLY INFLUENCE
MOST OF THE CWA...WITH GRADUALLY WARMING TEMPERATURES. POPS IF ANY
MONDAY THROUGH WEDNESDAY LOOK TO BE CONFINED TO THE FAR SOUTHEAST
CWA...CLOSER TO THE WEAKNESS...AFTERNOON SEA-BREEZE AND BETTER
MOISTURE. THE UPPER LEVEL TROUGH RETROGRADES NORTHWEST INTO MEXICO
THURSDAY AND FRIDAY...AND THERE MAY BE A SLIGHTLY BETTER
OPPORTUNITY FOR ISOLATED CONVECTION INTO THE CENTRAL CWA THOSE
DAYS. THEN THE RIDGE LOOKS TO BUILD BACK OVER MOST OF THE CWA NEXT
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  92  73  93  73 /  10  -   -   -   -
AUSTIN BERGSTROM INTL AIRPORT  69  92  71  93  72 /  10  -   -   -   -
NEW BRAUNFELS MUNI AIRPORT     71  92  72  92  72 /  20  -   -   -   -
BURNET MUNI AIRPORT            71  90  72  91  71 /  10  -   -   -   -
DEL RIO INTL AIRPORT           75  95  76  96  76 /  -   -   -   -   -
GEORGETOWN MUNI AIRPORT        71  92  72  92  72 /  10  -   -   -   -
HONDO MUNI AIRPORT             70  93  71  94  71 /  20  -   -   -   -
SAN MARCOS MUNI AIRPORT        70  91  72  91  72 /  20  -   -   -   -
LA GRANGE - FAYETTE REGIONAL   72  92  74  93  75 /  10  10  -   10  -
SAN ANTONIO INTL AIRPORT       73  91  74  92  74 /  20  -   -   -   -
STINSON MUNI AIRPORT           72  92  73  93  73 /  20  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...10
SYNOPTIC/GRIDS...76
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jul 5, 3:35 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT SAT JUL 5 2014

TXZ171>173-183>194-202>209-217>225-228-061030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
335 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT SLOWLY
WEST ACROSS CENTRAL AND EASTERN PORTIONS OF SOUTH TEXAS...ALONG
AND EAST OF INTERSTATE 35. SOME OF THE THUNDERSTORMS WILL PRODUCE
HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY
OUTFLOW WINDS UP TO 50 MPH. ISOLATED AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE WITH THE SLOWER MOVING STORMS. THE ACTIVITY WILL DISSIPATE
AROUND OR SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

76

In the hours before

Special weather statement, Jul 5, 3:29 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT SAT JUL 5 2014

TXZ222-224-052130-
DE WITT-KARNES-
329 PM CDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KARNES AND SOUTHWESTERN
DEWITT COUNTIES UNTIL 430 PM CDT...

AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR NORDHEIM...OR 8 MILES SOUTHWEST OF
YORKTOWN...MOVING NORTHWEST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL AMOUNTS OF 1
TO 2 INCHES PER HOUR CAN BE EXPECTED.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  YORKTOWN...
  NORDHEIM...
  RUNGE...
  COTTON PATCH...
  GARFIELD...
  NEW DAVY...
  GRUENAU...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2889 9788 2914 9753 2891 9744 2878 9765
TIME...MOT...LOC 2028Z 134DEG 6KT 2888 9758
Special weather statement, Jul 5, 3:44 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT SAT JUL 5 2014

TXZ191>193-208-052130-
BASTROP-CALDWELL-HAYS-TRAVIS-
344 PM CDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP...NORTHERN
CALDWELL...SOUTHEASTERN TRAVIS AND EXTREME EASTERN HAYS COUNTIES
UNTIL 430 PM CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CEDAR CREEK...OR 13 MILES WEST OF BASTROP...
MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR ARE POSSIBLE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CEDAR CREEK...
  MUSTANG RIDGE...
  WYLDWOOD...
  MAHA...
  CREEDMOOR...
  WEBBERVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3007 9779 3029 9748 3006 9741 2992 9751
TIME...MOT...LOC 2043Z 167DEG 9KT 3006 9752
Special weather statement, Jul 5, 5:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT SAT JUL 5 2014

TXZ193-052330-
BASTROP-
547 PM CDT SAT JUL 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP COUNTY UNTIL 630
PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BASTROP...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR ARE POSSIBLE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BASTROP...
  ELGIN...
  CAMP SWIFT...
  WYLDWOOD...
  CEDAR CREEK...
  RED ROCK...
  ROCKNE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2989 9742 3003 9757 3029 9744 3039 9737
      3034 9726 2992 9719
TIME...MOT...LOC 2244Z 118DEG 8KT 3010 9730

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:10 PM CDTAreal Flood AdvisoryEWXGonzales110 min
Jul 4, 8:06 PM CDTSpecial Weather StatementEWXKendall24 min
Jul 5, 3:29 PM CDTSpecial Weather StatementEWXKarnes61 min
Jul 5, 3:44 PM CDTSpecial Weather StatementEWXTravis46 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.